Tennessee, 2004Tornado and Hail in Tennessee, June 12 to 13, 2004
June 12 to 13, 2004 · NWS OHX · 18 events in 11 counties and zones
15 thunderstorm wind, 2 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $284,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 12, 8:35 AM CST, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 12, 8:35 AM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
935 AM CDT SAT JUN 12 2004
.DISCUSSION...
ATMOSPHERIC PARAMETERS APPEAR FAVORABLE FOR SOME AFTERNOON
CONVECTION W/ DIURNAL HEATING MAIN KICKER. CONVECTIVE TEMP OF 86 OR
SO WILL BE REACHED...AND MSAS SHOWS MOISTURE POOLING OVER OUR CWA.
WBZ AROUND 10K SO HAIL POSSIBLE.
HAVE TO KEEP AN EYE ON OUTFLOW BOUNDARY PUSHING SE FM OH-SRN MO AS
WELL.
&&
.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MAG
Hazardous weather outlook, Jun 12, 4:30 AM CST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT JUN 12 2004
TNZ005>011-022>034-056>066-075-077>080-093>095-131030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SAT JUN 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY
EVENING. IT IS POSSIBLE THAT ISOLATED SEVERE WEATHER MAY OCCUR,
ALTHOUGH THE BULK OF THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE
CRITERIA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EVERY DAY
THROUGH TUESDAY, THEN AGAIN LATER IN THE WEEK. ALTHOUGH WIDESPREAD
HAZARDOUS WEATHER IS NOT FORESEEN, THERE IS THE CHANCE THAT A FEW
STORMS MAY DEVELOP INTO SEVERE WEATHER PRODUCERS DURING THIS PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED, ALTHOUGH STORM SPOTTERS AND
EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS ON A DAILY BASIS
IN THE EVENT THAT ISOLATED SEVERE STORMS DEVELOP IN YOUR AREA.
ROSE
Event by event
15 thunderstorm wind, 2 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Davidson
- When
- June 12, 1:25 PM CST
- Where
- Davidson County, Goodlettsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.033, -87.883
Ham radio operator estimated winds to be around 60 mph on Vietnam Veterans Expressway.
Thunderstorm Wind, Davidson
- When
- June 12, 1:25 PM CST
- Where
- Davidson County, Goodlettsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.850, -86.417
WKRN-TV reported a large tree fell on a house.
Thunderstorm Wind, Wilson
- When
- June 12, 1:55 PM CST
- Where
- Wilson County, Lebanon
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.067, -86.833
EMA official reported a utility pole was leaning, and trees were blown down due to strong thunderstorm wind gusts.
Thunderstorm Wind, Trousdale
- When
- June 12, 2:22 PM CST
- Where
- Trousdale County, 7 mi WSW of Hartsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.933, -86.900
Off duty NWS employee reported a large double posted sign was blown down on Oldham Rd. Also, large tree limbs were down as well. He estimated wind gusts to be around 60 mph.
Thunderstorm Wind, Sumner
- When
- June 12, 2:35 PM CST
- Where
- Sumner County, Hendersonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.100, -87.117
Ham radio report of 2 or 3 large tree limbs were down at the intersection of Cages Bend Road and Gallatin Rd.
Thunderstorm Wind, Giles
- When
- June 12, 5:35 PM CST
- Where
- Giles County, Pulaski
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.283, -86.617
Sheriff's office reported trees down.
Thunderstorm Wind, Lewis
- When
- June 12, 6:20 PM CST
- Where
- Lewis County, 9 mi S of Hohenwald
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.983, -86.500
911 center reported a tree was down.
Tornado, Benton
- When
- June 13, 1:47 PM CST
- Where
- Benton County, 7 mi SSE of Camden
- Rating
- F1
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.850, -86.417
A NWS trained spotter identified a tornado at the Birdsong Marina. The tornado snapped a tree and uprooted another tree. Wind estimate was 80 to 90 mph.
Thunderstorm Wind, Benton
- When
- June 13, 1:55 PM CST to 2:10 PM CST
- Where
- Benton County, 3 mi W of Camden
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $278,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.117, -86.517
Numerous trees and power lines were blown down. 3 homes had damage because trees fell on them. A 75-foot oak tree, whcih was probably more than 100 years old, fell into another tree, and they both fell on a carport and on a 1995 Ford Aerostar van. The hardest hit areas was in northeast Camden on Wren Avenue, Rowsey Street, and Flatwoods Road. A 500 foot TV tower belonging to Charter Cable fell to the ground. The tower will not be erected, and the metal will be sold for scrap. Dollar damage estimate was from Benton County EMA director.
Thunderstorm Wind, Humphreys
- When
- June 13, 2:20 PM CST
- Where
- Humphreys County, West Portion
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.317, -86.717
Sheriff's department reported trees and power lines were down in the western part of the county.
Thunderstorm Wind, Cheatham
- When
- June 13, 3:30 PM CST
- Where
- Cheatham County, Kingston Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.283, -86.617
Ham radio report of power outages and 2 inch diameter trees limbs were down.
Thunderstorm Wind, Williamson
- When
- June 13, 3:40 PM CST
- Where
- Williamson County, 1 mi N of Franklin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.367, -86.283
Medium size trees were down along the Franklin and Brentwood city limits.
Thunderstorm Wind, Davidson
- When
- June 13, 3:55 PM CST
- Where
- Davidson County, 5 mi S of Nashville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.217, -86.300
EMA reported numerous trees and power lines were down in the southern part of the county.
Thunderstorm Wind, Wilson
- When
- June 13, 4:05 PM CST
- Where
- Wilson County, 6 mi S of Mt Juliet
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.050, -88.150
2 to 3 feet diameter trees were down on south Mt. Juliet Rd.
Thunderstorm Wind, Sumner
- When
- June 13, 4:15 PM CST
- Where
- Sumner County, Hendersonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.200, -87.017
Ham radio report of a 100 foot tree was blown down.
Thunderstorm Wind, Rutherford
- When
- June 13, 4:22 PM CST
- Where
- Rutherford County, 2 mi E of Smyrna
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.417, -87.567
A tree was down on Campbell and Weakley Lane, close to the Wilson County line.
Hail, Rutherford
- When
- June 13, 4:48 PM CST
- Where
- Rutherford County, Murfreesboro
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.967, -88.050
Nickel size hail was reported by law enforcement at intersection of I-24 and U.S. Highway 231.
Hail, Rutherford
- When
- June 13, 4:50 PM CST
- Where
- Rutherford County, Murfreesboro
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.317, -86.717
Spotter reported penny size hail on Highway 96, just east of Murfreesboro.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 20042 injured · $575,000 · F3 · 62 events
- Flash Flooding and Hail in Missouri, June 12 to 13, 2004$5.7 million · 2.5 in hail · 50 events
- Damaging Wind in Missouri, June 12, 20041 death · 70 kt wind · 1 event
- Flash Flood and Hail in Nebraska, June 12, 2004$4.6 million · 2 in hail · 20 events
- Hail and Damaging Winds in Kansas, June 12, 2004$1.0 million · 1.75 in hail · 6 events
- Hail and Damaging Winds in Texas, June 12, 2004$766,000 · 1.75 in hail · 11 events
- Hail and Damaging Wind in Texas, June 12, 2004$675,000 · 2.75 in hail · 11 events
- Hail in Kansas, June 12, 2004$645,000 · 1.75 in hail · 5 events
- Flash Flooding in Indiana, June 12, 2004$538,000 · 7 events
- Flooding in West Virginia, June 12, 2004$500,000 · 2 events
- Flash Flood in Kentucky, June 12, 2004$500,000 · 1 event
- Flash Flood in Kentucky, June 12, 2004$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404282, 5404734, 5404731, 5404730, 5404283, 5404732, 5404733, 5404736, 5404735, 5404801, 5404802, 5403963, 5403964, 5403968, 5403965, 5403966, 5403969, 5403967.